MAUDE Adverse Event Report: NUMED, INC. COVERED MOUNTED CP STENT; AORTIC STENT

NUMED, INC. COVERED MOUNTED CP STENT; AORTIC STENT
Model Number 428
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The production traveler (device history record) was reviewed and no issues were found.All devices in this lot met the criteria for release and distribution.There are no other associated complaints with this lot of devices.The device was implanted in the patient without the covering, so it was not able to be returned for evaluation.All covered cp stents are inspected at final qc to ensure each covering has (4) acceptable glue spots.As part of final inspection, one stent from each lot of devices is tested for stent covering adhesion strength.The stent from this lot had an adhesion strength of 2.52 lbs, which is well above the minimum requirement of 1.5 lbs.As per the report from the user facility / distributor, the blue hemostasis valve tool was not used to defeat the hemostasis valve of the sheath when being inserted into the introducer.The covered mounted cp stent ifu has a warning that states: "use of tools supplied with the stent is necessary to defeat the hemostasis valve without damaging the stent or covering.Once the stent is past the hemostasis valve, the tool must be pulled out of the valve." the stent was also pulled back through the hemostasis valve during the procedure when the physician thought that the covering was detaching from the stent.There is an additional warning in the ifu that states: "pulling the covered stent back through the introducer and/or hemostasis valve may cause the covering to catch and tear off of the stent." it is unknown if the covering detached due to the lack of use of the provided hemostasis valve tools or if it detached when pulled back into the sheath.
 
Event or Problem Description
As per the report from the distributor / user facility - "when trying to deploy, some of the outer coating started to come off.Physician managed to remove the rest of it, and keep the stent in place.Implant was used for placing, to make a stable landing zone for possible transcatheter valve placement.The stent did not slip.There was no difficulty while inserting the bib/stent into the introducer.The blue introducer tool provided by numed was not used.They did not attempt to pull the stent back through the hemostasis valve at any time.Contrast was used in the balloon to visualize and saline was used to wipe the exchange wire.An inflation device with pressure gauge was used.The introducer sheath used was 18fr 85cm length.The catheter shaft was not kinked.There was nothing unusual about the patient anatomy.The patient's condition post procedure was good." the stent was placed without the covering.

Brand Name
COVERED MOUNTED CP STENT
Common Device Name
AORTIC STENT
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key9402043
Report Number1318694-2019-00024
Device Sequence Number2677021
Product Code PNF
UDI-Device Identifier04046955091829
UDI-Public04046955091829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number428
Device Catalogue NumberCMCP058
Device Lot NumberCMCP-1991
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight41